New York, 2013Flooding in New York, June 11 to 13, 2013
June 11 to 13, 2013 · NWS BTV · 2 events in 2 counties and zones
A slow moving area of low pressure traveled southwest to northeast across northern New York on June 10 to 11, producing a swath of rainfall in excess of 3 inches over northern Franklin County and western Clinton County. Previous rainfall had saturated soils and elevated river levels beginning in late May.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $6.0 million
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A slow moving area of low pressure traveled southwest to northeast across northern New York on June 10 to 11, producing a swath of rainfall in excess of 3 inches over northern Franklin County and western Clinton County. Previous rainfall had saturated soils and elevated river levels beginning in late May. Rain ended on June 11, however rivers continued to flood through June 12.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before the first event at Jun 11, 6:56 PM EST, 34 minutes earlier.
Area forecast discussion, Jun 11, 6:56 PM EST, 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
756 PM EDT TUE JUN 11 2013
.SYNOPSIS...
AS AN UPPER LEVEL TROUGH OF LOW PRESSURE MOVES SLOWLY EAST ACROSS
THE AREA OVERNIGHT...EXPECT OCCASIONAL SHOWERS TO CONTINUE. MORE
RAINFALL WILL LEAD TO ADDITIONAL PONDING OF WATER ON ROADWAYS AND
MINOR FIELD FLOODING. THE UPPER TROUGH EXITS THE REGION ON
WEDNESDAY AND SHOWERS WILL BE COMING TO AN END. STILL LOOKING A
PLENTY OF CLOUDS WITH TEMPERATURES A FEW DEGREES BELOW NORMAL. DRY
WEATHER IS EXPECTED WEDNESDAY NIGHT AND DURING THE MORNING HOURS
ON THURSDAY BEFORE ANOTHER TROUGH OF LOW PRESSURE MOVES IN AND
BRINGS MORE SHOWERS TO THE NORTH COUNTRY.
&&
.NEAR TERM /UNTIL 8 AM WEDNESDAY MORNING/...
AS OF 756 PM EDT TUESDAY...COMPOSITE RADAR LOOP SHOWING THE
HEAVIEST OF THE RAINFALL MOVING INTO NORTHERN AND CENTRAL VERMONT
AT THIS TIME. STILL EXPECTING SOME LIGHT RAIN SHOWERS OVERNIGHT.
RAISED THE MIN TEMPERATURES IN SOME LOCATIONS UP A DEGREE OR TWO
BASED ON LATEST GFS LAMP GUIDANCE. OTHERWISE...THE FORECAST FOR
THE REMAINDER OF TONIGHT LOOKS GOOD. THE EAST BRANCH OF THE
AUSABLE RIVER IN NORTHERN NEW YORK HAS CRESTED AND THE RIVER LEVEL
IS SLOWLY FALLING AT THIS TIME.
PREVIOUS DISCUSSION FROM 323 PM EDT TUESDAY...FIRST WAVE OF RAIN HAS LIFTED
NORTH OF THE REGION THIS AFTERNOON...BUT NOW INCREASING DYNAMIC
SUPPORT INTO THE FIRST HALF OF TONIGHT WILL BRING ANOTHER AREA OF
SHOWERS TO THE NORTH COUNTRY. WILL MENTION OCCASIONAL SHOWERS
THROUGH MOST OF THE PERIOD. PLENTY OF CLOUD COVER WILL EXIST SO
OVERNIGHT LOWS WILL BE IN THE 50S. THE STEADIER RAINFALL IS
OVER...BUT ANY WHERE FROM A QUARTER INCH TO TWO THIRDS OF AN INCH
IS EXPECTED OVERNIGHT. PONDING OF WATER ON ROADWAYS WILL STILL BE
POSSIBLE ALONG WITH MINOR FIELD FLOODING. WE HAVE SEEN RISES ON
RIVERS...BUT MAINSTEM RIVERS WILL REMAIN BELOW FLOOD STAGE.
&&
.SHORT TERM /8 AM WEDNESDAY MORNING THROUGH THURSDAY NIGHT/...
AS OF 323 PM EDT TUESDAY...THE SHOWERS COME TO AN END DURING THE
MORNING HOURS AS UPPER TROUGH MOVES EAST OF THE AREA. STILL QUITE
A BIT OF CLOUDS AROUND TO HELP KEEP TEMPERATURES A FEW DEGREES
BELOW NORMAL ON WEDNESDAY. HIGHS WILL GENERALLY BE IN THE MID 60S
TO THE LOWER 70S...WITH A FEW BREAKS IN THE CLOUDS LATE IN THE
DAY. A PERIOD OF DRY WEATHER WILL EXIST FROM WEDNESDAY NIGHT
THROUGH THURSDAY MORNING BEFORE ANOTHER TROUGH OF LOW PRESSURE
MOVES INTO NEW ENGLAND THURSDAY AFTERNOON AND NIGHT. STRONGEST
FORCING LOOKS LIKE IT REMAINS OVER SOUTHERN NEW ENGLAND THIS WILL
BE WHERE THE STEADIEST PRECIPITATION WILL EXIST. WILL MENTION A
CHANCE NORTH TO LIKELY SHOWERS SOUTH OVER OUR AREA THURSDAY
AFTERNOON AND NIGHT. WITH MORE CLOUDS AROUND...LOOKING AT HIGHS IN
THE 60S TO AROUND 70.
&&
.LONG TERM /FRIDAY THROUGH TUESDAY/...
AS OF 323 PM EDT TUESDAY...MUCH OF THE EXTENDED PERIOD FOR THE
NORTH COUNTRY EXPECTED TO SEE MORE PRECIPITATION. FOR
FRIDAY...FRNTL BOUNDARY/UPPER TROUGH SWINGS SLOWLY THRU THE NE
WELL INTO THE EVENING HRS...BFR EXITING BY SATURDAY MORNING. MDLS
DO SLOW THIS SYSTEM DO TO CUTOFF LOW MVG EAST OFF THE MID-ATLANTIC
COAST. WILL KEEP FRIDAY/FRIDAY NIGHT PERIODS WITH CHANCE FOR
SHOWERS...TAPERING OFF FROM NW TO SE AS FRNT TRAVERSES AREA. WILL
KEEP QPF LOW FOR EVENT NEAR A TENTH OF AN INCH. GOING INTO THE
WEEKEND...EXPECTING CLDS TO EXIT REGION PROVIDING A NICE DAY AS
WELL AS TRANSLATING INTO A NICE EVENING WITH RIDGE SETTLING SOUTH
OF THE CWA. THE LATTER PORTION OF THE EXTENDED DOES DIFFER W/
LATEST RUNS OF GFS/ECMWF. WK LOW/TROUGH FOR SUNDAY A BIT MORE
AGGRESSIVE IN GFS THAN ECMWF SO WILL SPLIT TIMING AND KEEP MAINLY
CHANCE FOR -RW IN...AND CHANCE FOR ST LAW VALLEY. LOW MVG EAST OUT
OF THE GREAT LKS REGION BEHIND THIS QUICK MVG SYSTEM FOR SUNDAY
WILL KEEP AMPLE MOISTURE IN OVER THE NE. HIGHER CHANCE FOR -RW
MON-TUES SO WILL KEEP NEAR HIGH CHANCE POPS FOR RAIN. GOING TO
KEEP THRU THE TWO-DAY PERIOD AS TIMING ISSUES WITH UPPER TROUGH
LIFTING SFC FEATURE OUT OF AREA DIFFER BY 6-12 HRS. TEMPS WARMEST
OVER THE WEEKEND W/ LACK OF CLDS SO WILL GO NEAR MDL GUIDANCE AND
WILL KEEP HIGHS FOR FRI/MON/TUES BLW NORMAL W/ EXTENSIVE CLDS/RW
EXPECTED. OVERNGT LOWS DURING THIS TIME WILL STAY NEAR NORMAL AS
CLDS WILL ABATE ANY RADIATIONAL COOLING EFFECTS.
&&
.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
THROUGH 00Z THURSDAY...WIDESPREAD REDUCTIONS TO MVFR/IFR EXPECTED
THIS EVENING AND OVERNIGHT DUE TO RAIN...MIST...AND LOW CEILINGS.
PERIODS OF MVFR/IFR VISIBILITIES IN RAIN WILL GRADUALLY TAPER OFF
TO RAIN SHOWERS OVERNIGHT WITH IMPROVEMENT IN VISIBILITIES
EXPECTED...ESPECIALLY AFTER 06Z. HOWEVER LOW CEILINGS ARE EXPECTED
TO CONTINUE TO AFFECT ALL TAF SITES FOR THE MAJORITY OF THE NIGHT
AND INTO WEDNESDAY MORNING. IFR CEILINGS ARE LIKELY AT
BTV/RUT/MSS/SLK FOR PERIODS OF TIME WITH PREDOMINANTLY MVFR AT
PBG/MPV. GRADUAL IMPROVEMENT IS FORECAST DURING THE DAY ON
WEDNESDAY. LIGHT AND VARIABLE WINDS THIS EVENING TURN NORTHERLY
OVERNIGHT AND WEDNESDAY...WITH SOME GUSTS UP TO 20 KNOTS
POSSIBLE...ESPECIALLY WEDNESDAY AT BTV/PBG/MPV/RUT.
OUTLOOK 00Z THURSDAY THROUGH SUNDAY...
00Z THURSDAY THROUGH 00Z FRIDAY...PRIMARILY VFR BETWEEN LOW
PRESSURE SYSTEMS.
00Z FRIDAY THROUGH 06Z SATURDAY...VFR WITH PERIODS OF MVFR/IFR IN
RAIN SHOWERS AS LOW PRESSURE PASSES SOUTH OF REGION.
06Z SATURDAY ONWARD...VFR UNDER BUILDING RIDGE OF HIGH PRESSURE.
&&
.BTV WATCHES/WARNINGS/ADVISORIES...
VT...NONE.
NY...NONE.
&&
SYNOPSIS...EVENSON
NEAR TERM...EVENSON/WGH
SHORT TERM...EVENSON
LONG TERM...JN
AVIATION...MUCCILLI
Hazardous weather outlook, Jun 11, 2:22 PM EST, 5 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
322 PM EDT TUE JUN 11 2013
NYZ026>031-034-035-087-VTZ001>012-016>019-121930-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHEASTERN ST. LAWRENCE-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-SOUTHWESTERN ST. LAWRENCE-GRAND ISLE-
WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-LAMOILLE-CALEDONIA-
WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR-
EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-EASTERN RUTLAND-
322 PM EDT TUE JUN 11 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL
VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN
VERMONT.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THE FIRST WAVE OF WIDESPREAD RAIN HAS TAPERED OFF THIS
AFTERNOON...BUT OCCASIONAL SHOWERS WILL CONTINUE THROUGH THE
NIGHT. AN ADDITIONAL QUARTER INCH TO TWO THIRDS OF AN INCH OF RAIN
IS EXPECTED ACROSS THE NORTH COUNTRY TONIGHT. AS A RESULT...
PONDING OF WATER ON ROADWAYS AND MINOR FIELD FLOODING IS EXPECTED
THROUGH THE NIGHT.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 11, 4:46 PM EST, 2 hours 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
546 PM EDT TUE JUN 11 2013
NYZ027-028-030-031-034-035-112345-
EASTERN CLINTON NY-EASTERN ESSEX NY-NORTHERN FRANKLIN NY-
SOUTHERN FRANKLIN NY-WESTERN CLINTON NY-WESTERN ESSEX NY-
546 PM EDT TUE JUN 11 2013
...HEAVY RAINFALL WILL CONTINUE TO CAUSE LOW LAND FLOODING ACROSS
CLINTON...NORTH CENTRAL ESSEX AND NORTHERN FRANKLIN COUNTIES...
RECENT HEAVY RAINFALL OF 1 TO 3 INCHES IS CAUSING RAPID RISES ON
SMALL STREAMS AND BROOKS...LEADING TO LOW LAND FIELD FLOODING AND
SIGNIFICANT PONDING ON AREA ROADWAYS.
THERE HAVE BEEN SEVERAL REPORTS OF MINOR FLOODING IN FRANKLIN AND
CLINTON COUNTIES...ESPECIALLY ALONG THE SARANAC AND SALMON RIVERS.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CONTINUE TO CAUSE ELEVATED
LEVELS ON SMALL CREEKS AND STREAMS...AND PONDING OF WATER ON COUNTRY
ROADS AND FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS THROUGH THE
EVENING HOURS.
LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
LYON MOUNTAIN...WHIPPLEVILLE...CHAZY LAKE...ELLENBURG MOUNTAIN...
MOFFITTSVILLE...REDFORD...DANNEMORA...SARANAC...CADYVILLE...
MALONE...WEST PLATTSBURGH...MORRISONVILLE...
TURN AROUND...DON'T DROWN. DO NOT DRIVE INTO AREAS WHERE WATER COVERS
THE ROAD.
LAT...LON 4436 7345 4452 7457 4499 7457 4500 7340
MUCCILLI
Special weather statement, Jun 11, 6:46 PM EST, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BURLINGTON VT
746 PM EDT TUE JUN 11 2013
NYZ027-028-030-031-034-035-120145-
EASTERN CLINTON NY-EASTERN ESSEX NY-NORTHERN FRANKLIN NY-
SOUTHERN FRANKLIN NY-WESTERN CLINTON NY-WESTERN ESSEX NY-
746 PM EDT TUE JUN 11 2013
...RECENT HEAVY RAINFALL WILL CONTINUE TO CAUSE LOW LAND FLOODING
ACROSS CLINTON...NORTH CENTRAL ESSEX AND NORTHERN FRANKLIN
COUNTIES...
EVEN THOUGH THE HEAVIER RAIN IS EXITING THE REGION...BETWEEN 1 AND 3
INCHES OF RAIN HAS FALLEN ACROSS NORTHEASTERN NEW YORK. ELEVATED
LEVELS ON AREA RIVERS...STREAMS...AND CREEKS WILL CONTINUE THROUGH
THIS EVENING.
MINOR FLOODING OF FIELDS AND LOW LAND AREAS AND SIGNIFICANT PONDING
OF WATER ON ROADWAYS HAVE BEEN REPORTED AND WILL LIKELY CONTINUE
OVER THE NEXT SEVERAL HOURS...ESPECIALLY ALONG THE
SARANAC...SALMON...AND AUSABLE RIVERS.
LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
MOFFITTSVILLE...SARANAC...PEASLEEVILLE...CADYVILLE...SCHUYLER
FALLS...HARKNESS...WHIPPLEVILLE...VALCOUR...DUANE CENTER...BRYANTS
MILL.
TURN AROUND...DON'T DROWN. DO NOT DRIVE INTO AREAS WHERE WATER COVERS
THE ROAD.
LAT...LON 4501 7340 4432 7343 4448 7458 4499 7456
MUCCILLI
Flood, Clinton
- When
- June 11, 7:30 PM EST to June 13, 2:00 AM EST
- Where
- Clinton County, 0.97 mi SSW of Standish to 1.28 mi WSW of Dannemora
- Cause
- Heavy Rain
- Property damage
- $1.8 million
- Reported by
- Emergency Manager
- Coordinates
- 44.667, -73.958
Flooding of the Saranac River and its tributaries caused the closure of over a dozen roads in Saranac, Riverview, and Redford due to inundation and washouts.
Flood, Franklin
- When
- June 11, 9:06 PM EST to June 13, 3:00 AM EST
- Where
- Franklin County, 4.26 mi NNW of Brandon to 1.63 mi WNW of Hogansburg
- Cause
- Heavy Rain
- Property damage
- $4.2 million
- Reported by
- Law Enforcement
- Coordinates
- 44.530, -74.420
Flooding from heavy rainfall forced the closure of several roads throughout Franklin County NY in Duane Center, Bangor, Malone, Dickinson, Burke, Hogansburg, and Bombay. Flooding began late evening on June 11 with small streams and overflowing ditches washing out roads and culverts. On June 12 flooding transitioned into the larger rivers such as the Salmon, Little Salmon, and the Trout Rivers. There were evacuations of homes in Fort Covington on the Salmon River, and numerous state, county, and town highways were flooded.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in Colorado, June 11 to 20, 2013$293 million · 1 event
- Wildfire in Oregon, June 11, 2013$800,000 · 1 event
- Hail and Damaging Wind in South Dakota, June 11, 2013$315,000 · 1.5 in hail · 3 events
- Lightning Strike in Florida, June 11, 2013$95,000 · 1 event
- Damaging Winds in Nebraska, June 11, 2013$50,000 · 56 kt wind · 3 events
- Tornadoes in Nebraska, June 11, 2013EF1 · 2 events
- Hail and Damaging Winds in South Dakota, June 11, 2013$20,000 · 1 in hail · 3 events
- Damaging Winds in South Dakota, June 11 to 12, 201370 kt wind · 14 events
- Damaging Wind in Connecticut, June 11, 2013$15,000 · 50 kt wind · 1 event
- Flash Flooding and Hail in Montana, June 11 to 13, 20131 in hail · 7 events
- Flash Flooding and Hail in South Carolina, June 11, 2013$500 · 1 in hail · 7 events
- Flash Flood and Damaging Winds in Wyoming, June 11, 201370 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 452605, 452444.